Alert archive / New Mexico / Wind Advisories in 2006

Wind Advisory 2, NWS El Paso, TX

January 19, 2006

NWS El Paso, TX issued this wind advisory at Jan 19, 2006, 4:44 AM MST. It took effect at Jan 19, 2006, 11:00 AM MST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jan 19, 2006, 4:44 AM MST (11:44 UTC)
In effect from
Jan 19, 2006, 11:00 AM MST
Expired
Jan 19, 2006, 7:00 PM MST
In force
8 hr
Issued by
NWS El Paso, TX

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KEPZ 191144
NPWEPZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
444 AM MST THU JAN 19 2006

...HIGH WINDS ACROSS MUCH OF THE REGION THIS AFTERNOON WITH AREAS
OF BLOWING DUST...

.AN UPPER LEVEL DISTURBANCE PASSING TO THE NORTH AND SURFACE LOW
PRESSURE DEVELOPING OVER NORTHEASTERN NEW MEXICO WILL CAUSE STRONG
WINDS OVER THE REGION TODAY. STRONG AND GUSTY WINDS WILL CAUSE AREAS
OF BLOWING DUST. WINDS WILL GUST TO NEAR 45 MPH AND LOCALLY OVER
50 MPH THROUGH PASSES AND ALONG EASTERN SLOPES.

NMZ022>025-030>032-TXZ055-056-191945-
/O.NEW.KEPZ.WI.Y.0002.060119T1800Z-060120T0200Z/
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
INCLUDING THE CITIES OF...SILVER CITY...TRUTH OR CONSEQUENCES...
ALAMOGORDO...MESCALERO...CLOUDCROFT...TIMBERON...LORDSBURG...
DEMING...LAS CRUCES...EL PASO...SIERRA BLANCA...DELL CITY
444 AM MST THU JAN 19 2006

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS
MORNING TO 7 PM MST THIS EVENING. 

SOUTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH BY MIDDAY WITH
GUSTS TO 45 MPH. STRONGER WIND GUSTS IN EXCESS OF 50 MPH ARE LIKELY
THROUGH MOUNTAIN PASSES...AND ALONG EAST FACING SLOPES. AREAS OF
BLOWING DUST ARE LIKELY OVER THE LOWER DESERTS WITH VISIBILITY AT
TIMES LESS THAN 1 MILE.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. ALL MOTORISTS SHOULD BE ALERT FOR AREAS OF POOR
VISIBILITY IN BLOWING SAND AND DUST. USE EXTRA CAUTION.

$$
2 follow-up statements
000 
WWUS74 KEPZ 192144
NPWEPZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 
245 PM MST THU JAN 19 2006

...HIGH WINDS ACROSS MUCH OF THE REGION THIS AFTERNOON WITH AREAS
OF BLOWING DUST...

.AN UPPER LEVEL DISTURBANCE PASSING TO THE NORTH AND SURFACE LOW 
PRESSURE DEVELOPING OVER NORTHEASTERN NEW MEXICO ARE CAUSING STRONG 
WINDS OVER THE REGION TODAY. STRONG AND GUSTY WINDS WILL CAUSE AREAS 
OF BLOWING DUST. WINDS WILL GUST TO 40 TO 45 MPH AND LOCALLY OVER 50 
MPH THROUGH PASSES AND ALONG EASTERN SLOPES.

NMZ022>025-030>032-TXZ055-056-200000-
/O.NEW.KEPZ.WI.Y.0002.060119T1800Z-060120T0200Z/
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
INCLUDING THE CITIES OF...SILVER CITY...TRUTH OR CONSEQUENCES...
ALAMOGORDO...MESCALERO...CLOUDCROFT...TIMBERON...LORDSBURG...
DEMING...LAS CRUCES...EL PASO...SIERRA BLANCA...DELL CITY
245 PM MST THU JAN 19 2006

...WIND ADVISORY IN EFFECT UNTIL 7 PM MST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A 
WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM MST THIS EVENING. 

SOUTHWEST WINDS WILL AT 25 TO 35 MPH WITH GUSTS TO 40 TO 45 MPH ARE 
EXPECTED. STRONGER WIND GUSTS IN EXCESS OF 50 MPH ARE LIKELY THROUGH 
MOUNTAIN PASSES...AND ALONG EAST FACING SLOPES. AREAS OF BLOWING 
DUST ARE LIKELY OVER THE LOWER DESERTS WITH VISIBILITY OCCASIONALLY 
BELOW 5 MILES...WITH ISOLATED AREAS BELOW 1 MILE.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. ALL MOTORISTS SHOULD BE ALERT FOR AREAS OF POOR
VISIBILITY IN BLOWING SAND AND DUST. USE EXTRA CAUTION.

$$
000 
WWUS74 KEPZ 192149 CCA
NPWEPZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 
245 PM MST THU JAN 19 2006

...HIGH WINDS ACROSS MUCH OF THE REGION THIS AFTERNOON WITH AREAS
OF BLOWING DUST...

.AN UPPER LEVEL DISTURBANCE PASSING TO THE NORTH AND SURFACE LOW 
PRESSURE DEVELOPING OVER NORTHEASTERN NEW MEXICO ARE CAUSING STRONG 
WINDS OVER THE REGION TODAY. STRONG AND GUSTY WINDS WILL CAUSE AREAS 
OF BLOWING DUST. WINDS WILL GUST TO 40 TO 45 MPH AND LOCALLY OVER 50 
MPH THROUGH PASSES AND ALONG EASTERN SLOPES.

NMZ022>025-030>032-TXZ055-056-200200-
/O.NEW.KEPZ.WI.Y.0002.060119T1800Z-060120T0200Z/
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
INCLUDING THE CITIES OF...SILVER CITY...TRUTH OR CONSEQUENCES...
ALAMOGORDO...MESCALERO...CLOUDCROFT...TIMBERON...LORDSBURG...
DEMING...LAS CRUCES...EL PASO...SIERRA BLANCA...DELL CITY
245 PM MST THU JAN 19 2006

...WIND ADVISORY IN EFFECT UNTIL 7 PM MST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A 
WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM MST THIS EVENING. 

SOUTHWEST WINDS WILL AT 25 TO 35 MPH WITH GUSTS TO 40 TO 45 MPH ARE 
EXPECTED. STRONGER WIND GUSTS IN EXCESS OF 50 MPH ARE LIKELY THROUGH 
MOUNTAIN PASSES...AND ALONG EAST FACING SLOPES. AREAS OF BLOWING 
DUST ARE LIKELY OVER THE LOWER DESERTS WITH VISIBILITY OCCASIONALLY 
BELOW 5 MILES...WITH ISOLATED AREAS BELOW 1 MILE.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. ALL MOTORISTS SHOULD BE ALERT FOR AREAS OF POOR
VISIBILITY IN BLOWING SAND AND DUST. USE EXTRA CAUTION.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this wind advisory went out at Jan 19, 4:08 AM MST, 36 minutes earlier.

Area forecast discussion, Jan 19, 4:08 AM MST, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
408 AM MST THU JAN 19 2006

.SYNOPSIS...
AN UPPER LEVEL TROUGH PASSING BY TO THE NORTH WILL BRING STRONG
WINDS TO THE AREA THIS AFTERNOON WITH BLOWING DUST. MILD THIS
AFTERNOON WITH TEMPERATURES WELL ABOVE NORMAL...THEN A FRONT
MOVING IN FROM THE NORTH TONIGHT WILL BRING COOLER WEATHER
TOMORROW AND SATURDAY WITH TEMPERATURES NEAR NORMAL. ANOTHER
DISTURBANCE TRACKING ACROSS THE STATE SATURDAY NIGHT AND SUNDAY
WILL BRING SOME CLOUDS AND A SLIGHT CHANCE OF MOUNTAIN SNOW
SHOWERS WITH TEMPERATURES REMAINING NEAR NORMAL.

&&

.DISCUSSION...
STRONG SOUTHWESTERLY FLOW SURFACE AND ALOFT TODAY AHEAD OF UPPER
TROUGH CROSSES ARIZONA AND NORTHERN NEW MEXICO TODAY AND TONIGHT.
EXPECTING COMBINATION OF GRADIENT SET UP BY DEVELOPMENT OF LEE
SIDE TROUGH AND MIXING DOWN FROM NEAR 700 MB TO GIVE US STRONG
WINDS THAT WILL MEET ADVISORY CRITERIA...ALONG WITH BLOWING DUST.
LEFT MINIMAL POPS IN THE GILA AND SACS AND WILL NOT MENTION ANY
PRECIP IN ZONES. VERY MILD THIS AFTERNOON IN THE STRONG SOUTHWEST
FLOW WITH AFTERNOON TEMPS ABOUT 10 DEGREES ABOVE NORMAL. COLD
FRONT ASSOCIATED WITH UPPER LEVEL TROUGH WILL SPILL SOUTH TONIGHT
AND TAKE TEMPS DOWN TO NEAR NORMAL FOR FRIDAY AND SATURDAY. NEXT
FEATURE GOES BY SATURDAY NIGHT AND SUNDAY WITH SMALL CHANCE OF
SNOW SHOWERS IN SACS. LOOKS LIKE CLIMO WILL DO BETTER THAN MODELS
IN LONGER RANGE...GIVEN A DIFFERENT SOLUTION EACH RUN. CURRENT
PROGS INDICATING EAST-WEST TROUGH SETTING UP FOR TUESDAY AND
WEDNESDAY FROM OKLAHOMA INTO CENTRAL NEW MEXICO AS HIGH PRESSURE
MOVES ACROSS CENTRAL ROCKIES. THIS WOULD ALSO ENTAIL SPLIT FLOW
AND 570 HEIGHTS ACROSS THE NORTHWEST AND INTO SOUTHERN BC. VERY
DOUBTFUL ABOUT THIS SOLUTION AS MODELS HANDLE SPLIT FLOW POORLY.

&&

.AVIATION...
STRONG WINDS OVER THE ENTIRE AREA WILL CAUSE MECHANICAL
TURBULENCE TODAY AND BLOWING DUST THAT MAY LOCALLY REDUCE
VISIBILITY TO LESS THAN A MILE. SEE CURRENT TAFS/TWEBS.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 67  36  57  27  58 /   0   0   0   0   0
SIERRA BLANCA TX        67  37  57  22  56 /   0   0   0   0   0
LAS CRUCES              65  30  55  26  56 /   0   0   0   0   0
ALAMOGORDO              60  30  52  22  58 /   0   0   0   0   0
CLOUDCROFT              47  20  37  13  38 /   0   0   0   0   0
TRUTH OR CONSEQUENCES   64  29  55  22  56 /   0   0   0   0   0
SILVER CITY             60  25  51  18  54 /   0   0   0   0   0
DEMING                  67  30  55  22  56 /   0   0   0   0   0
LORDSBURG               67  29  55  22  56 /   0   0   0   0   0

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...RED FLAG WARNING 9AM TO 8PM
TODAY. WIND ADVISORY ENTIRE AREA 11AM TO 7PM TODAY.

21
Hazardous weather outlook, Jan 18, 6:01 AM MST, 22 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
601 AM MST WED JAN 18 2006

NMZ022>025-030>032-TXZ055-056-191315-
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
601 AM MST WED JAN 18 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Wind Advisories in New Mexico, 2006Wind Advisories in Texas, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.